Alert archive / Missouri / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Feb 3, 2018, 9:36 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 28 counties in Missouri. It took effect at Feb 3, 2018, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2018, 9:36 AM CST (15:36 UTC)
- In effect from
- Feb 3, 2018, 10:00 AM CST
- Expired
- Feb 3, 2018, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 31 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2730 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353 WWUS83 KSGF 031536 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 936 AM CST Sat Feb 3 2018 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .A combination of brisk south winds and a very dry low level air mass will create ideal conditions for the rapid growth and spread of wildland fires. KSZ073-097-101-MOZ055>058-066>071-077>082-088>096-101>103-040000- /O.NEW.KSGF.FW.W.0002.180203T1600Z-180204T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-McDonald-Barry-Stone- 936 AM CST Sat Feb 3 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR BRISK WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 101, 102, AND 103... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 101, 102, and 103. * WIND...South to southwest at 15 to 25 mph with gusts of 20 to 30 mph. * HUMIDITY...18 to 28 percent with the lowest values occurring between 1 and 5 PM. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Schaumann
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 3, 5:25 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 3, 5:25 AM CST, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Springfield MO 525 AM CST Sat Feb 3 2018 ...12Z AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 220 AM CST Sat Feb 3 2018 Cloud cover and increasing southerly winds were keeping temps up drastically from last night with readings ranging from the upper 20s out east to the upper 30s in western missouri. Surface pressure gradient should last most of the day as low pressure continues to develop across Nebraska and High pressure moves east along the east coast. Cloud cover will keep temps down some however with southerly winds should see highs in the upper 40s to around 50 at most locations. A very dry airmass is in place and with the winds there will be heightened fire danger risk. See Fire weather section below for details. A shortwave will move down into the area this evening and some models show some very light precip, mainly east of Springfield, however a few models have it as far west as Springfield. High res models dont show much at all and this is likely due to a significant amount of dry air in the low levels. Will keep some chances going tonight across the eastern ozarks. Surface temps looks to stay just above freezing however a few models dip temps slightly below, not sold on this yet given continued southerly winds however will continue to monitor those trends. Not expecting much qpf at all, maybe a few hundredths of an inch. .LONG TERM...(Sunday through Friday) Issued at 220 AM CST Sat Feb 3 2018 A much stronger shortwave will push a cold front into the area early Sunday morning. Cold air advection will occur and temps will likely fall most of the day. A 100kt upper level jet streak moves overhead and will provide the lift for some light snow during the afternoon hours, primarily north of Interstate 44 and west of US highway 65. Went with a blend of WPC guidance and GFS/ECMWF/Canadian for qpf which is only a few hundredths. Therefore a dusting of snow at most is possible across those locations. High pressure moves overhead Sunday night and temps will drop into the teens for lows. Monday will be similar to Today with an increasing pressure gradient due to a departing surface high and a developing surface low across the Rockies.Temps will warm into the 40s and there will be another Elevated fire weather risk due to low RH and increased wind speeds. Monday night into Tuesday and Tuesday night is definitely a tricky period. Models are coming into an agreement that shortwave energy will move into the rockies then out as an open, progressive wave through the area by Tuesday night. The ECMWF is the slowest of the models and slightly stronger with this system. The ECMWF has been consistent as of late and is getting the most weight by WPC. With the surface low remaining south of the area and a surface high to our north, we will be in an area of continued east to northeast surface winds, which will not allow for alot of warmth at the surface. Low level temps will be critical given that models are showing a decent amount of qpf with this system. Both models are showing a 3-4C warm nose aloft for at least the southern half of the area which could mean freezing rain and then as the system moves east there will be a switch over to sleet and snow. This system will not be on shore until Monday morning so its much to early to get cute with amounts and exact types, locations, etc. However everyone does need to stay up to date with the forecast for this time period because there could be some impacts with this system. At this time the area with the best potential for impactful winter weather Tuesday will be along and north of Interstate 44. Stay tuned. Once this system passes, northwest flow continues which will allow for typical February temps. Another storm system comes down by Friday night with more precip chances. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 522 AM CST Sat Feb 3 2018 VFR conditions expected at the TAF sites this forecast period. A mid to high level deck will move through today. Winds will remain out of the south and become gusty by late morning and afternoon. Low level wind shear will also be possible at the TAF sites today. A wind shift to the west and northwest will occur at the very end of the TAF cycle. && .FIRE WEATHER... Issued at 220 AM CST Sat Feb 3 2018 RH values will drop to around 25% across the eastern half of the area Today. Southerly winds of 10-20mph with gusts up to 30 mph will occur. Given the dry conditions over the area and temps in the 40s to near 50 on a Saturday with people potentially getting outdoors, decided to give a heads up to everyone and issued a Special Weather Statement for elevated fire weather conditions today. The further west one goes, the RH will be slightly higher but still around 35% in some locations. If more sunshine occurs or winds increase, then there may be a significant fire danger. Trends will be monitored Today. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield FIRE WEATHER...Burchfield
Hazardous weather outlook, Feb 3, 3:05 AM CST, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 305 AM CST Sat Feb 3 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 305 AM CST Sat Feb 3 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated to locally Significant fire weather risk. DISCUSSION... Wind gusts up to 30 mph will be possible Today across the area. This combined with low relative humidity values will lead to an elevated to locally significant fire weather risk this afternoon. Locations along and east of the US Highway 65 corridor will experience the highest fire weather risk today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A band of flurries or light snow will move across the area Sunday with a dusting of snow possible mainly north of Interstate 44 and west of US Highway 65 across West Central Missouri. Northwest winds will gust up to 30 mph Sunday with wind chill values dropping into the single digits above zero Sunday night into Monday morning. Confidence is low in the exact details, however some accumulating winter precipitation is possible Tuesday depending on the exact track of an incoming storm system. At this time a mix of rain, freezing rain, sleet and snow is all possible with this system late Monday night through Tuesday night. Details should become more clear by late weekend into Monday. All interested parties are urged to stay up to date on the latest forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Special weather statement, Feb 3, 4:14 AM CST, 5 hours 22 minutes before
Special Weather Statement National Weather Service Springfield MO 414 AM CST Sat Feb 3 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 414 AM CST Sat Feb 3 2018 ...Elevated to locally Significant Fire Danger Today... The combination of brisk and gusty south winds and a dry air mass will lead to elevated fire weather conditions this afternoon across the entire area. Sustained south winds of 10 to 20 mph are expected, with gusts of 20 to 30 mph. Meanwhile, afternoon humidity values will fall into the 25 to 35 percent range. These conditions will favor the quick growth and spread of fires. Burchfield
Special weather statement, Feb 3, 4:21 AM CST, 5 hours 15 minutes before
Special Weather Statement...UPDATED National Weather Service Springfield MO 421 AM CST Sat Feb 3 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 421 AM CST Sat Feb 3 2018 ...Elevated to locally Significant Fire Danger Today... The combination of brisk and gusty south winds and a dry air mass will lead to elevated fire weather conditions this afternoon across the entire area. Sustained south winds of 10 to 20 mph are expected, with gusts of 20 to 30 mph. Meanwhile, afternoon humidity values will fall into the 25 to 35 percent range. These conditions will favor the quick growth and spread of fires. Burchfield
Nearby
Red Flag Warnings in Missouri, 2018Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.